Wyoming, 2003

Winter Storm in Wyoming, February 2, 2003

February 2, 2003 · NWS CYS · 5 events in 5 counties and zones

5 winter storm, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 2, 10:50 AM MST, 10 minutes earlier.

Area forecast discussion, Feb 2, 10:50 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MST SUN FEB 2 2003

BASED ON SATELLITE...RADAR AND SOME SFC REPORTS...WILL UPGRADE TO A
WRNG IN S CNTRL SXNS.

.CYS...
WY...WNTR STM WRNG  THRU THIS EVE  S CNTRL/SE MTNS  ZNS 61>64..66.
     WNTR WX ADVY   THRU THIS EVE  E CNTRL/SE ZNS 59..60..65..67..69.
NE...NONE.
Hazardous weather outlook, Feb 2, 5:10 AM MST, 5 hours 50 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-031210-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
510 AM MST SUN FEB 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THE WEATHER WILL BE DETERIORATING ACROSS THE AREA TODAY AS SNOW
DEVELOPS FROM NORTH TO SOUTH.  THE HEAVIEST SNOW WILL LIKELY OCCUR
IN THE MOUNTAINS...WHERE 6 TO 12 INCHES MAY FALL.  THE LOWER
ELEVATIONS WILL GENERALLY SEE 3 TO 6 INCHES...WITH SLIGHTLY LESS IN
THE WESTERN NEBRASKA PANHANDLE.  NORTH WINDS OF 15 TO 30 MPH WILL
CREATE BLOWING AND DRIFTING SNOW...MAKING TRAVEL EXTREMELY
HAZARDOUS.  THE SNOW WILL GRADUALLY TAPER OFF TONIGHT.

WINTER STORM WARNINGS HAVE BEEN ISSUED FOR THE SOUTHEAST WYOMING
MOUNTAINS...WITH WINTER WEATHER ADVISORIES FOR MUCH OF THE REMAINDER
OF SOUTH CENTRAL AND SOUTHEAST WYOMING.  PLEASE REFER TO NATIONAL
WEATHER SERVICE PRODUCE CYSWSWCYS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD AND UNSETTLED WEATHER PATTERN WILL DOMINATE MUCH OF THE
WEEK.  THERE WILL BE ALMOST DAILY CHANCES OF LIGHT SNOW OR
FLURRIES...ESPECIALLY IN THE MOUNTAINS.  TEMPERATURES WILL BE BELOW
NORMAL...WITH HIGHS GENERALLY IN THE TEENS AND 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WCJIN-WYSE-WYNE

Event by event

5 winter storm. Local standard time, as filed.

Winter Storm, Laramie Range / Se Albany / W Laramie

When
February 2, 11:00 AM MST to 8:15 PM MST
Where
Laramie Range / Se Albany / W Laramie forecast zone
Reported by
GENERAL PUBLIC

Winter Storm, North Carbon

When
February 2, 11:00 AM MST to 8:15 PM MST
Where
North Carbon forecast zone
Reported by
GENERAL PUBLIC

Winter Storm, North Laramie Range / X S Converse / N Albany / X Se Natrona

When
February 2, 11:00 AM MST to 8:15 PM MST
Where
North Laramie Range / X S Converse / N Albany / X Se Natrona forecast zone
Reported by
GENERAL PUBLIC

Winter Storm, Snowy Range / Se Carbon / X Sw Albany

When
February 2, 11:00 AM MST to 8:15 PM MST
Where
Snowy Range / Se Carbon / X Sw Albany forecast zone
Reported by
GENERAL PUBLIC

Winter Storm, Southwest Carbon

When
February 2, 11:00 AM MST to 8:15 PM MST
Where
Southwest Carbon forecast zone
Reported by
GENERAL PUBLIC

Heavy snow fell over the mountains of southeast Wyoming and much of Carboncounty. Snowfall amounts of 6 to 8 inches were common over the mountainsas well as over an area from Rawlins to Muddy Gap, WY.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341032, 5341033, 5341034, 5341035, 5341471.